When I take xanax for my chronic pain,(I also take Oxycodone and Duragesic patch),I get severe stomach bloating that makes me look 9 months pregnant.It takes days to resolve,but comes right back again. Help!?
Weight gain is a common side effect of Xanax (alprazolam). Studies suggest that people taking Xanax may be at a higher risk of gaining weight, compared to people not taking the medicine.
In previous studies, up to 27.2% of people taking Xanax for panic disorder experienced weight gain, compared to just 17.9% of those not taking the medication. This risk appears to be smaller for people taking Xanax for other kinds of anxiety. In fact, only 2.7% of people taking Xanax for anxiety treatment experienced weight gain (compared to 2.7% of people not taking the drug). Higher Xanax dosages are often required to treat panic disorder, and this may explain why people with panic disorder have a higher risk of Xanax side effects (including weight gain).
Also, if you are noticing weight gain with Xanax, talk with your doc. He/she can give you other suggestions for dealing with any weight gain. He/she may also look for other causes of weight gain, such as certain types of medical conditions. If the weight gain continues, the doc may also recommend other lifestyle changes or possibly switching to a different anxiety medication.
Hope the info helps? Take care, be safe & well!
- Xanax Information for Consumers
- Xanax Information for Healthcare Professionals (includes dosage details)
- Side Effects of Xanax (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 1 Dec 2011 • 2 answers
Updated 28 Jun 2013 • 1 answer
Updated 5 Jan 2014 • 2 answers
Updated 17 Aug 2015 • 1 answer
Updated 22 May 2018 • 3 answers